Announcement

Collapse
No announcement yet.

On Suboxone for 2 years and ready to get off

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • On Suboxone for 2 years and ready to get off

    I've been on Suboxone for roughly 2 years now. Before taking Suboxone I was taking hydrocodone (anywhere from 8-10 pills a day). These were hydro 10's. (I know this isn't a lot compared to some, but the doctor felt that I was a candidate for Suboxone treatment; oh, and I didn't feel I could beat this addiction myself, so Suboxone seemed like a good choice for me at the time too)

    Now, I have to say, Suboxone has helped me get my life back on track. Needless to say, I've cut off ALL of my old 'connections' and I haven't even WANTED to take another hydro since I've been on Subs.

    That being said, I feel like now is the time to completely stop taking Suboxone. (Well, not at this very MOMENT, but in the near future) The doctor started me off at 14mg a day, and over time, I've weaned myself down to .75mg. (with the doctors assistance). My doctor told me that I can take the wean as slow as I want too and I should never force myself to come off too fast if I felt uncomfortable. (This could be because he's being paid a hefty sum, or it could be because he actually cares; I'm voting for the first one) Whatever the case may be, I haven't gone fast with this wean.

    Ever since I was down to 2mg, I haven't dropped more than .25mg every 1 or 2 weeks. Now that I'm down to .75mg, I 'plan' on dropping .25mg every 10 days. Here's my question(s):

    1) I'm already feeling some withdrawal now that I'm down to .75mg. I've read somewhere that it gets really hard when you get below 1mg. Is this true, or is this withdrawal in my head (as my doctor seems to think it is)?

    2) Am I tapering down too fast? I remember looking through this forum and seeing a gentleman named Robert post a tapering schedule. I believe his advice was to lower it no more than .25mg every 4 days. I hope I'm doing it right.

    3) Since I feel that I'm tapering rather slowly, will my withdrawals when I come off completely be really bad? (I know there's no way anyone can know this answer for sure, but maybe you can give me a guess taking into account my history with Suboxone and my former DOC) I understand if this question can't be answered though

    Any help anyone can give is GREATLY appreciated. (Sorry to ramble--I'm also sorry I put a lot of things in parenthesis) Lol


    God Bless you all!

  • #2
    Hi there! Good to see you started your own thread. Did you see my reply to your post on iluv2smile's thread? I made some suggestions about your taper and where to go from here. Give it a read.

    I'll check in with you later. Gotta run out for a bit. Glad to have you on board.

    Kat

    Comment


    • #3
      Yes, I did see your reply! Thank you so much

      I'm going to follow that taper plan and see how things go.

      It can't last forever, right?

      God Bless!

      Comment


      • #4
        I am glad you started your own thread on this thread..
        People will come along and help you..

        I will check on you later.
        I don't know if you realized when Kat was tapering she had to stay on some doses longer than 4-5 days .
        So maybe that will the case for you ..

        Take care,
        Iluv2

        Comment


        • #5
          Originally posted by Iluv2smile View Post
          I am glad you started your own thread on this thread..
          People will come along and help you..

          I will check on you later.
          I don't know if you realized when Kat was tapering she had to stay on some doses longer than 4-5 days .
          So maybe that will the case for you ..

          Take care,
          Iluv2
          Newbie,

          Actually, I stayed at each dose for 2 weeks becuase I'd been on Sub for so many years. Long time Sub users need to taper slower than every 4-5 days. I think sticking to your routine of dropping every 10 days is good. If it becomes too much and you need more time at each dose, that's ok. The goal is to reduce only when stable but not get complacent at any dose.

          You can absolutely do this!!
          Kat

          Comment


          • #6
            It took me a year to taper of my pill addiction...do what you do!!! your going to be fine!!!
            Melinda

            Comment


            • #7
              Hello! Sounds like you're doing great so far with this taper and are down to your final stages before dropping! Congrats!!! I went through about a year long taper off subs after being on them close to 6 years. I also did this under the supervision/help of my doctor. The withdrawals for me really started when I jumped from .75 mg down to .5 and .25 mg. Honestly, the symptoms I felt from those final two drops were almost as bad as the final drop for me. The first week after the final drop was rough but for me it was nothing compared to the withdrawals I went through many years ago off of methadone and hard drugs and by drop time time I was so ready to get it over with I was willing to go through whatever struggles came my way. Wanting it and being determined and getting through the mental battle is half the challenge. I think the first week was worse because I was alone the whole first week which I thought I wanted but in the midst of it was the last thing I wanted. Having someone around or small things to do really helps! I took 3 weeks off work as I had no idea what to expect and planned for the worst but by week 2 I could have worked if necessary. I went back on week 3 instead of taking the whole 3 weeks because I felt ready to be around people again even though I wasn't quite feeling 100 percent yet I knew getting myself back out there would help, and it did. I feel better now mentally and physically than I have in years and getting off subs was the best choice I ever made for myself I feel! If you have any questions or anything feel free to ask I'm on day 37 now and not looking back! I hope the best for you!!

              Comment

              Working...
              X